Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 25, 2019, 1:26 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at May 26, 2019, 11:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 1:26 PM PDT (20:26 UTC)
- In effect from
- May 26, 2019, 11:00 AM PDT
- Expired
- May 27, 2019, 2:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS75 KVEF 252026 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 126 PM PDT Sat May 25 2019 CAZ522-523-525-261200- /O.NEW.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 126 PM PDT Sat May 25 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM PDT MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM Sunday to 2 AM PDT Monday. * WINDS...Southerly winds gusting 40 to 50 mph. * TIMING...Winds will be increasing late Sunday afternoon...peaking during the early evening...and tapering off late in the evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
153 WWUS75 KVEF 261106 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 406 AM PDT Sun May 26 2019 AZZ002-036-CAZ527-NVZ021-261800- /O.NEW.KVEF.LW.Y.0005.190526T1800Z-190527T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 406 AM PDT Sun May 26 2019 /406 AM MST Sun May 26 2019/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect from 11 AM this morning to 9 PM this evening. * WINDS...Southerly winds 20 to 30 mph...gusting to 40 mph. * TIMING...Winds will begin to increase late this morning, peak late this afternoon, then decrease this evening. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead, Lake Mohave, and Lake Havasu. High waves and choppy waters may capsize or swamp small boats. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters are urged to avoid the open water and stay near the shore or in protected coves or inlets. && $$ NVZ014-017-261800- /O.EXA.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/ Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 406 AM PDT Sun May 26 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM this morning to 2 AM PDT Monday. * WINDS...Southerly winds gusting 40 to 50 mph. * TIMING...Winds will increase late this afternoon... peak early this evening...and taper off late tonight. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ522-523-525-261800- /O.CON.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 406 AM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT MONDAY... * WINDS...Southerly winds gusting 40 to 50 mph. * TIMING...Winds will increase late this afternoon...peak early this evening...and taper off late tonight. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
820 WWUS75 KVEF 261755 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1055 AM PDT Sun May 26 2019 CAZ522-523-525-NVZ014-017-270415- /O.CON.KVEF.WI.Y.0026.190526T1800Z-190527T0900Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1055 AM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WINDS...Southerly winds gusting 40 to 50 mph. * TIMING...Winds will continue to increase through this afternoon... peak early this evening...and taper off late tonight. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ002-036-CAZ527-NVZ021-270400- /O.CON.KVEF.LW.Y.0005.190526T1800Z-190527T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 1055 AM PDT Sun May 26 2019 /1055 AM MST Sun May 26 2019/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... * WINDS...Southerly winds 20 to 30 mph...gusting to 40 mph. * TIMING...Winds will continue to increase and peak this afternoon, then decrease this evening. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead, Lake Mohave, and Lake Havasu. High waves and choppy waters may capsize or swamp small boats. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters are urged to avoid the open water and stay near the shore or in protected coves or inlets. && $$
931 WWUS75 KVEF 270400 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 900 PM PDT Sun May 26 2019 AZZ002-036-CAZ527-NVZ021-270500- /O.EXP.KVEF.LW.Y.0005.000000T0000Z-190527T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 900 PM PDT Sun May 26 2019 /900 PM MST Sun May 26 2019/ ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING... Gusty southerly winds within the Lake Mead National Recreation Area will continue to subside overnight. The lake wind advisory has been allowed to expire. $$ CAZ522-523-525-NVZ014-017-270900- /O.CON.KVEF.WI.Y.0026.000000T0000Z-190527T0900Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 900 PM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WINDS...Southerly winds gusting 40 to 50 mph. * TIMING...Winds will continue this evening and taper off late tonight. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust and sand. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
425 WWUS75 KVEF 270858 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 158 AM PDT Mon May 27 2019 CAZ522-523-525-NVZ014-017-271000- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-190527T0900Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 158 AM PDT Mon May 27 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Wind speeds within the advised areas have weakened below thresholds and are expected to continue to decrease through the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 25, 8:45 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 25, 8:45 AM PDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 845 AM PDT Sat May 25 2019 .SYNOPSIS...A potent late season storm system will bring another round of high elevation snow to the Sierra with widespread shower and thunderstorm activity as well, mainly north of Interstate 40. Cool and unsettled weather will persist through Memorial Day before temperatures gradually rebound and conditions dry out next week. && .UPDATE...A band of showers is currently extending from near Tonopah, NV southwestward towards Scottys Castle, CA associated with a weak trough over the western Great Basin. This trough will linger across our western areas this afternoon before being absorbed by a larger incoming trough tonight into Sunday. In the meantime, cool temperatures aloft of -17C to -19C will pool across our western zones, resulting in some limited instability which will encourage a few low topped showers and thunderstorms, mainly across Inyo, Esmeralda, and central Nye counties. The current forecast has the above mentioned trends well covered, and no updates are needed this morning. -Outler- && .SHORT TERM...through Memorial Day. Aside from an area of scattered showers moving across Esmeralda County, conditions are tranquil. Temperatures are running 3-6 degrees warmer than 24 hours ago. This trend will continue today bringing afternoon temps a little closer to their late-May normals. An opening upper low spinning southward through NorCal will slingshot a piece of energy across central California today. The associated forcing along with steepening mid-level lapse rates should aid scattered showers and storms across Inyo, Esmeralda, and Nye counties this afternoon. Most of the convection today should be garden variety and produce little impact, however a few stronger storms may produce small hail and heavy rain. Convection will trend down this evening. Another closed upper low, currently spinning south along the British Columbia coastline, will continue to track along the Pacific coastline through Sunday morning before pivoting into the region Sunday evening. As this system edges down the coast the low is progged to deepen to ~545 dm low. This strong system will spread numerous showers into the area. Best chances for rain and high- elevation will be north of I-40. Confidence in snow amounts is still low, but improving. That said, southern Sierra elevations above 7000 ft may see 3-8" of new snow Sunday/Monday. Similarly, the Spring Mountains may see 2-6" of snow above 7,000 ft with flurries as low as 5,500 ft. Given the increased recreation over the holiday weekend and this late-season snow event, the Winter Storm Watch in the east Sierra/White Mtns has been replaced with a Winter Weather Advisory. Additionally, the Spring Mountains were added to the advisory due to a plausible increase in snow-related impacts. Both advisories will begin Sunday morning and continue through Monday morning. Along with the precipitation, increased winds are expected Sunday with gusts 30-40 MPH possible across the region. With windy conditions, increased chop is expected on area lakes, leading to hazardous boating conditions. Elsewhere, strong winds may result in sporadic blowing dust, especially across the San Bernardino County areas. By Memorial Day the upper low will exit to the east. Wrap-around showers should linger behind the low and keep shower chances across our northern zones through late Monday evening. Anomalously low temperatures are expected Monday with highs 15-20 degrees below normal. .LONG TERM...Tuesday through Friday. Broad troughing will continue over the western U.S. through next week. A few impulses meandering through the weak cyclonic flow will result in bouts of cloud cover, afternoon showers/thunderstorms across the northern zones, and periods of breezy winds. Despite these transient disturbances, temperatures are expected to approaching normal readings by next weekend. && .AVIATION...For McCarran...Light wind expected through mid- morning. Anticipate a southeast wind developing late morning with speeds up to 10 kts. Winds should shift more southerly in afternoon with gust potential up to 25 kts. Ceilings should stay at or above 10 kft through the period. Winds should subside a bit during the late night hours before increasing again Sunday morning. For the rest of southern Nevada, northwest Arizona and southeast California...More scattered shower development will mainly be concentrated to Inyo and Esmeralda Counties. Isolated showers are possible over the higher terrain Clark and Lincoln Counties. Elsewhere, ceilings should stay at or above 10 kft across the Mojave Desert. Southerly winds will increase mid-day with gust potential up to 25 kts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Boothe AVIATION.....Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, May 25, 7:49 AM PDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
749 AM PDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FLOOD 1 SSW EAGLE VALLEY RESE 38.00N 114.21W
05/24/2019 LINCOLN NV DEPT OF HIGHWAYS
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
SSW EAGLE VALLEY RESERVOIR. NDOT REPORTED A
CLOSED ROADWAY DUE TO FLOODING ALONG SR322
ALSO KNOWN AS URSINE ROAD FROM MILE MARKERS
16 TO 18 IN BOTH DIRECTIONS. THIS IS LONGER
DURATION FLOODING RESULTING FROM SEVERAL
DAYS OF RAINFALL AND RUNOFF IN THE MEADOW
VALLEY WASH. ELEVATED FLOWS IN THE MEADOW
VALLEY WASH ROSE FROM 5.5 FEET NOON THURSDAY
AND PEAKED AT 7.82 FEET AT NOON FRIDAY.
FLOWS REMAIN ELEVATED AND AT MINOR FLOOD
STAGE.
&&
COThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 AM PDT | Winter Weather Advisory | VEF | Inyo | 55 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.